MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; DEVICE, NEUROVASCULAR EMBOLIZATION

PENUMBRA, INC. RUBY COIL; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number RBY2C1240-A
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
We opened a ruby coil.The scrub nurse attempted to prep this for the surgeon and a piece of it broke.We were unable to fix this to be utilized.We ended up having to waste it.The actual coil was taken off of the sterile field.Per rn scrub, it separated when i was trying to get it out of the coil it comes in.Not sure if it was user error (as in i pushed it too much trying to get it out quickly) or if it was defective.By that point in the case it was very likely user error but since we weren't 100% sure we figured it was better safe than sorry and reported it.

Brand Name
RUBY COIL
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
PENUMBRA, INC.
6262 patterson pass rd
suite a
livermore CA 94550
MDR Report Key11162996
Report Number11162996
Device Sequence Number19714481
Product Code HCG
UDI-Device Identifier00814548013015
UDI-Public(01)00814548013015(17)250618(10)F77797
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/22/2020
Report Date (Section F) 12/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C1240-A
Device Lot NumberF77797
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/13/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight125
Date Report Sent to FDA12/22/2020